Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 100, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Aug 4, 2000, 4:58 PM MDT for Weld County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2000, 4:58 PM MDT (22:58 UTC)
- Expired
- Aug 4, 2000, 5:45 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Weld County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2607 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 042259
SVRDEN
COC123-042345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
458 PM MDT FRI AUG 4 2000
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WELD COUNTY IN NORTHEAST COLORADO
THIS INCLUDES THE CITY OF GREELEY
* UNTIL 545 PM MDT
* AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER EVANS...OR ABOUT 5 MILES SOUTHEAST OF
GREELEY...MOVING EAST AT 20 MPH.
LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
GREELEY...RIVERSIDE RESERVOIR...LA SALLE...KERSEY...GILL AND EVANS.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
A SECOND THUNDERSTORM NEAR JOHNSTOWN HAS WEAKENED...AND THE WARNING FOR
LARIMER COUNTY HAS BEEN CANCELLED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4044 10470 {4028 10476 4014 10414 4030 10414
4052 10414
GIMMESTADWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:09 PM MDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 4, 3:09 PM MDT, 1 hour 49 minutes before
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER COLORADO 309 PM MDT FRI AUG 4 2000 CURRENTLY...BEST CONVECTION NOW OVER ZONES 35/36/38/41. WATER VAPOR PICTURES ARE SHOWING A WEAK WAVE DRIVING CONVECTION JUST UPSTREAM. PLENTY OF PRECIPITABLE WATER OVER THE AREA THIS AFTERNOON/EVENING AND SOME STORMS ARE CURRENTLY SURVIVING OUT ON THE PLAINS. BEST CAPES OVER THE NORTHEAST CORNER AND FOOTHILLS. SO FOR THIS EVENING ...ENOUGH OUTFLOW BOUNDARIES AROUND TO WARRANT 20-30% POPS OVER THE EAST...LESS OVER THE URBAN CORRIDOR...AND "SCATTERED" IN THE FOOTHILLS. FOR SATURDAY...GRIDS ARE SHOWING A BIT LESS MOISTURE AROUND...WITH SIMILAR POTENTIAL INSTABILITY AS TODAY BUT MORE CAPPY ON THE LAPSE RATE GRIDS. THE THETA-E-E GRIDS ARE SHOWING LESS LOW LEVEL MOISTURE AVAILABLE AS WELL...WITH SMALL CAPES. WILL KNOCK POPS BACK A BIT... ABOUT 10% FROM TODAY'S REAL WEATHER. ON SUNDAY...LAPSE RATES ARE A BIT BETTER FOR CONVECTION...BUT THE MOISTURE GRIDS ARE SIMILAR TO SATURDAY. THE LOW LEVEL MOISTURE CONTINUES VERY LIMITED. NOT TO MUCH HELP NOTED IN THE SYNOPTIC SCALE EITHER. WILL GO SIMILAR TO SATURDAY FOR SUNDAY'S FORECAST. CONCERNING TEMPERATURES...GRIDS ARE SHOWING MORE OF THE SAME. IN THE EXTENDED PERIOD...THE UPPER RIDGE CENTER STAYS JUST SOUTH OF COLORADO MONDAY AND TUESDAY THEN STARTS A NORTHEASTWARD SHIFT INTO KANSAS BY LATER ON WEDNESDAY. AGAIN SOME MIDDLE AND UPPER LEVEL MOISTURE IS PROGGED SO WILL KEEP A SLIGHT CHANCE GOING. RJK .DEN...NONE.
In the hours before
Special weather statement, Aug 4, 1:35 PM MDT, 3 hours 23 minutes before
COZ030-032>050-042100- SIGNIFICANT WEATHER OUTLOOK FOR NORTHEAST AND NORTH CENTRAL COLORADO NATIONAL WEATHER SERVICE DENVER CO 135 PM MDT FRI AUG 4 2000 THIS OUTLOOK PERTAINS TO THE FOLLOWING COLORADO COUNTIES ADAMS ARAPAHOE BOULDER CLEAR CREEK DENVER DOUGLAS ELBERT GILPIN GRAND JACKSON JEFFERSON LARIMER LINCOLN LOGAN MORGAN PARK PHILLIPS SEDGWICK SUMMIT WASHINGTON WELD SYNOPSIS: WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE OFF THE MOUNTAINS AND FOOTHILLS AND SPREAD INTO THE NORTHEAST PLAINS AFTER 3 PM. WITH WEAK WIND FIELDS ALOFT AND RATHER WARM MID LEVEL TEMPERATURES THE THREAT OF SEVERE WEATHER IS LOW. HOWEVER A FEW STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL ALONG WITH LOCALLY HEAVY RAIN IN A FEW LOCATIONS ESPECIALLY OVER THE NORTHEAST PLAINS. SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. RPK
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:29 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.